Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2000, 8:46 PM MDT for Union County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 8:46 PM MDT (02:46 UTC)
- Expired
- Jun 20, 2000, 9:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The radar
The Pueblo radar (KPUX), 200 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 210250 SVRABQ NMC059-210345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 846 PM MDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 945 PM MDT * AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN UNION COUNTY...OR ABOUT 12 MILES EAST OF DES MOINES...MOVING SOUTHEAST NEAR 15 MPH. HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING DUST...SUDDEN WINtD AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL. LAT...LON 3691 10364 3676 10377 3646 10334 3668 10314
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT TUE JUN 20 2000 GARDEN VARIETY THUNDERSTORMS DURING THE AFTERNOON IN A BAND STRETCHING FROM THE WESTCENTRAL MOUNTAINS TO THE EASTCENTRAL PLAINS SOUTH OF THE THE CAPROCK. MOST OF THE STORMS SHOULD BE FROM THE LOWER RIO GRANDE VALLEY TO THE SOUTHWEST MOUNTAINS TONIGHT...WITH MOST OF THE STORMS EXPECTED BEFORE MIDNIGHT. A BACKDOOR COLD FRONT WILL ADVANCE SOUTHWARD AND WESTWARD ACROSS THE NORTHEAST QUARTER OF NM TONIGHT...WITH THE FRONT SPREADING INTO THE SOUTHEAST PLAINS AND RIO GRANDE VALLEY BEFORE WASHING OUT WEDNESDAY. AS FOR THUNDERSTORMS...THEY SHOULD BE FEW TO SCATTERED IN NUMBER AND CONFINED PRIMARILY TO THE EASTERN AND SOUTHERN ZONES IN THE AFTERNOONS AND EVENINGS FROM WEDNESDAY INTO THE EXTENDED PERIOD. DAYTIME TEMPERATURES SHOULD BE NEAR OR A FEW DEGREES ABOVE SEASONAL AVERAGES OVER THE WESTERN ZONES WEDNESDAY AND AREAWIDE THURSDAY THROUGH SATURDAY. ANOTHER BACKDOOR COLD FRONT SHOULD PROVIDE COOLER TEMPERATURES FOR THE EASTERN ZONES SUNDAY. ABQ BB 060/091 063/093 064 38-01 SAF BB 052/087 055/089 056 38001 TCC BB 063/086 061/092 065 38--2 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:54 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 36 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.